MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7711804
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp0596 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the physician that they had difficulty placing the device.It was noted that the tip of the catheter was bent and a "clogged" piece came off during placement.The catheter was not used.A new device was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a bend in the catheter was confirmed, but the exact cause was unknown.One 8fr s/l groshong catheter was returned for investigation.The catheter was received with the stylet in the lumen.The proximal end of the catheter was positioned 1.5mm from the distal end of the white stylet connector.It appears that the stylet had been repositioned within the catheter.The length of the stylet was within specification.A slight bend was observed in the catheter near the distal end.The catheter may have bent during use since the stylet does not extend into the valved section of tubing.If the catheter was bent during insertion, the bend would have made insertion difficult.Due to the evidence of use and cuff detachment, it appeared than an attempt was made to use the device, but the cause of the reported bend in the catheter was unknown.Sharp or acute angles should be avoided during placement.A lot history review (lhr) of rebp0596 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECU
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7043068
Report Number3006260740-2017-02084
Device Sequence Number1690816
Product Code LJS
UDI-Device Identifier00801741036767
UDI-Public(01)00801741036767
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7711804
Device Catalogue Number7711804
Device Lot NumberREBP0596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1